Alert archive / Oklahoma / River Flood Warnings in 2016

River Flood Warning 10, NWS Tulsa, OK

May 12, 2016LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at May 12, 2016, 3:47 PM CDT for LeFlore County, Oklahoma. It took effect at May 12, 2016, 9:43 PM CDT. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
May 12, 2016, 3:47 PM CDT (20:47 UTC)
In effect from
May 12, 2016, 9:43 PM CDT
Expired
May 13, 2016, 5:00 PM CDT
In force
19 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 18 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 29.16 ft at May 13, 2016, 2:00 AM CDT.

actionminormoderate20253005/1205/1305/14
Action stage
29 ft
Minor stage
29 ft
Moderate stage
33 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

195 
WGUS44 KTSA 122047
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
347 PM CDT THU MAY 12 2016


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-130447-
/O.NEW.KTSA.FL.W.0010.160513T0320Z-160513T2200Z/
/PANO2.1.ER.160513T0320Z.160513T1200Z.160513T1600Z.NO/
347 PM CDT THU MAY 12 2016

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Poteau River near Panama
* from this evening to Friday afternoon, or until the warning is 
  cancelled.
* At  3:30 PM Thursday, the stage was 27.71 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage tonight and continue to rise to near 29.8 feet by 
  Friday morning. The river is expected to fall below flood stage 
  late Friday morning.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449

$$
3 follow-up statements
741 
WGUS84 KTSA 130107
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
807 PM CDT THU MAY 12 2016


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-130907-
/O.EXT.KTSA.FL.W.0010.160513T0243Z-160514T0000Z/
/PANO2.1.ER.160513T0243Z.160513T1200Z.160513T1800Z.NO/
807 PM CDT THU MAY 12 2016

...Flood Warning extended until Friday evening...
The Flood Warning continues for
  The Poteau River near Panama.
* until Friday evening, or until the warning is cancelled.
* At  7:30 PM Thursday, the stage was 28.66 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage tonight and continue to rise to near 29.9 feet by 
  Friday morning. The river is expected to fall below flood stage 
  early Friday afternoon.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449

$$
432 
WGUS84 KTSA 130831
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
331 AM CDT FRI MAY 13 2016


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-131631-
/O.CON.KTSA.FL.W.0010.000000T0000Z-160514T0000Z/
/PANO2.1.ER.160513T0325Z.160513T1200Z.160513T1800Z.NO/
331 AM CDT FRI MAY 13 2016

The Flood Warning continues for
  The Poteau River near Panama.
* until this evening, or until the warning is cancelled.
* At  2:30 AM Friday, the stage was 29.15 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to 
  near 29.9 feet this morning. The river is expected to fall below 
  flood stage this afternoon.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449

$$
242 
WGUS84 KTSA 131541
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1041 AM CDT FRI MAY 13 2016


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-131611-
/O.CAN.KTSA.FL.W.0010.000000T0000Z-160514T0000Z/
/PANO2.1.ER.160513T0325Z.160513T0700Z.160513T1100Z.NO/
1041 AM CDT FRI MAY 13 2016

The Flood Warning is cancelled for
  The Poteau River near Panama.
* At 10:30 AM Friday, the stage was 28.46 feet.
* Flood stage is 29.0 feet.
* The river fell below flood stage this morning.
* Forecast...The Poteau River near Panama will continue falling and 
  remain below flood stage.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 12, 3:27 PM CDT, 20 minutes earlier.

Area forecast discussion, May 12, 3:27 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
327 PM CDT THU MAY 12 2016

.DISCUSSION...
Pleasant spring weather today as drier airmass has spread over the
region. Clear and cool conditions tonight will be followed by warm
up on Friday as winds return out of the s-sw ahead of another
surge of cooler air arrives Friday night and Saturday. Moisture
return ahead of this front will be rather limited, but steep lapse
rates and convergence along front will likely result in scattered
mainly post-frontal showers and thunderstorms moving into
northeast OK Friday evening. More robust development is possible
to our southwest Friday night with increasing warm advection and
some of this activity may eventually impact parts of southeast OK.

The upper level flow will become more zonal once the cold front
moves south of the area, with potential for multiple rounds of
showers and thunderstorms beginning as early as Saturday
afternoon and persisting into the early part of next week. This
may begin to raise the concern for heavy rainfall in parts of the
area, especially by Sunday night into Monday when the front begins
to lift north. This pattern will bring at least some increase in
chance for severe weather Monday or Tuesday, depending on the
eventual position of the front, as an upper trough moves through
the western U.S. Later part of next week looking dry and warmer.

&&

.PREV DISCUSSION... /ISSUED 1221 PM CDT THU MAY 12 2016/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions expected...with scattered cu field dissipating
toward sunset.

PREV DISCUSSION... /ISSUED 1032 AM CDT THU MAY 12 2016/

.UPDATE...

DISCUSSION...
The cold front has cleared the forecast area and
have removed PoPs for the remainder of the day.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   52  82  54  64 /   0   0  20  20
FSM   52  82  57  71 /   0   0  10  20
MLC   53  81  57  68 /   0   0  20  20
BVO   49  80  52  63 /   0  10  30  20
FYV   46  77  52  65 /   0   0  10  20
BYV   47  78  51  63 /   0   0  10  20
MKO   51  81  55  66 /   0   0  10  20
MIO   50  79  49  63 /   0  10  20  20
F10   52  80  55  64 /   0   0  20  20
HHW   54  81  59  73 /   0   0  20  20

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

SHORT TERM...20
LONG TERM....14
Hazardous weather outlook, May 12, 11:15 AM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1115 AM CDT THU MAY 12 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-130945-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1115 AM CDT THU MAY 12 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

DISCUSSION...
ANY AFTERNOON REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS WILL LIKELY
REMAIN JUST SOUTH AND SOUTHEAST OF THE AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY AND TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE INTO NEXT WEEK.
SMALL THUNDERSTORM CHANCES WILL EXIST FRIDAY NIGHT AND THROUGH THE
DAY SATURDAY. MORE WIDESPREAD THUNDERSTORMS...WITH THE POTENTIAL
FOR LOCALLY HEAVY RAIN...WILL BEGIN TO MOVE INTO THE REGION LATE
SATURDAY NIGHT AND INTO SUNDAY AS A STRONG COLD FRONT PUSHES
SOUTHWARD. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.

SEVERE THUNDERSTORM POTENTIAL MAY INCREASE MONDAY AND INTO
TUESDAY...DEPENDING ON HOW MUCH MOISTURE CAN RETURN TO THE REGION
IN THE WAKE OF THE WEEKEND COLD FRONT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, May 12, 10:16 AM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1016 AM CDT THU MAY 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND DMG     1 NW BUNCH              35.69N 94.77W
05/11/2016                   ADAIR              OK   PUBLIC

            TREES SNAPPED

&&

JBM
Local storm report, May 12, 10:17 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1017 AM CDT THU MAY 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      1 NW BUNCH              35.69N 94.77W
05/12/2016                   ADAIR              OK   PUBLIC

            WIDESPREAD FLOODING. PEA SIZE HAIL ALSO REPORTED.

&&

JBM

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 9:32 PM CDTSpecial Weather StatementTSASequoyah28 min
May 11, 9:51 PM CDTSpecial Weather StatementTSASequoyah24 min
May 11, 10:21 PM CDTSpecial Weather StatementTSACherokee24 min
May 11, 10:49 PM CDTSpecial Weather StatementTSACherokee26 min
May 11, 11:01 PM CDTSpecial Weather StatementTSASequoyah29 min
May 11, 11:09 PM CDTSpecial Weather StatementTSAAdair36 min
May 11, 11:30 PM CDTSpecial Weather StatementTSASequoyah30 min
May 11, 11:32 PM CDTSpecial Weather StatementTSAAdair28 min
May 11, 11:40 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee65 min
May 12, 12:20 AM CDTFlash Flood WarningTSAAdair, Cherokee, Muskogee, Sequoyah3 hr
May 12, 12:34 AM CDTSpecial Weather StatementTSAMcIntosh26 min
May 12, 12:43 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah47 min
May 12, 1:28 AM CDTSpecial Weather StatementTSASequoyah32 min
May 12, 1:53 AM CDTSpecial Weather StatementTSADelaware37 min
May 12, 2:14 AM CDTSpecial Weather StatementTSAHaskell, Pittsburg, Sequoyah31 min
May 12, 2:16 AM CDTSpecial Weather StatementTSADelaware44 min
May 12, 2:33 AM CDTSevere Thunderstorm WarningTSASequoyah27 min
May 12, 2:39 AM CDTSpecial Weather StatementTSAPittsburg36 min
May 12, 2:42 AM CDTSpecial Weather StatementTSAHaskell33 min
May 12, 2:55 AM CDTSevere Thunderstorm WarningTSASequoyah35 min
May 12, 2:58 AM CDTSevere Thunderstorm WarningTSAPittsburg32 min
May 12, 3:11 AM CDTSpecial Weather StatementTSAHaskell, Pittsburg34 min
May 12, 3:17 AM CDTAreal Flood WarningTSAAdair, Cherokee, Muskogee, Sequoyah12 hr
May 12, 3:21 AM CDTSevere Thunderstorm WarningTSASequoyah14 min
May 12, 3:26 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah64 min
May 12, 4:05 AM CDTSevere Thunderstorm WarningTSALeFlore40 min
May 12, 4:25 AM CDTSpecial Weather StatementTSAPushmataha50 min

Nearby

River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.